MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (8MM HEAD) STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (8MM HEAD) STRL BX 1; SCREW, FIXATION, BONE
Model Number 7207557
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/02/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a reconstruction of anterior cruciate ligament, at the end of the procedure, just at the moment of fixing the graft in the femoral tunnel, an interference screw (biorci 7 * 25, 8 mm head) was used.This was being screwed properly, but at the end of the process, the screwdriver was rolled inside the head's screw, and this did not advance more from that site.Surgeon tried to return it but this was not possible, screwdriver was removed, and it was noticed that the screw was broken and that it was not possible to move it forward or back.Due to this, the remaining screw head had to be broken to remove the fragment.No patient injury was reported.
 
Additional Manufacturer Narrative
One 7x25mm biorci screw w/8mm head was returned for evaluation.Visual assessment of the screw confirmed the reported breakage.Approximately 12mm of the distal threads have broken off and were not returned for examination.The head of the screw was returned which is cracked.The break area is angular in nature.The condition of the screw indicates it was subjected to excessive force during insertion likely due to inadequate site preparation.The starter must be utilized with the biorci screws to minimize screw breakage during insertion.This investigation could not identify any evidence of product contribution to the reported complaint.Further investigation is not warranted at this time.
 
Additional Manufacturer Narrative
Examination is not possible, as the device will not be returned, however a photograph was provided.The photo shows the head of a biorci screw that has broken off.Examination of the photograph is inconclusive.The investigation could not draw any conclusions about the reported event without the return of the device.

Brand Name
SCR BIORCI 7X25MM (8MM HEAD) STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7820172
Report Number1219602-2018-01126
Device Sequence Number2446925
Product Code HWC
UDI-Device Identifier03596010426208
UDI-Public(01)03596010426208(17)200720(10)50558219
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2020
Device Model Number7207557
Device Catalogue Number7207557
Device Lot Number50558219
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2018
Initial Date Received by Manufacturer 08/07/2018
Supplement Date Received by Manufacturer09/19/2018
10/09/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date09/20/2018
10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR